Vitamin B Complex Side Effects

By now, you probably know that taking vitamin B supplements and vitamin supplements in general, is good for your health. However, there are also vitamin B complex side effects that you need to be aware of, and this article is all about what those are, how to avoid them, and what to do if you notice vitamin B complex side effects.

What Is Vitamin B Complex?

Before we look at what vitamin B complex is, you should understand what vitamin B complex is. Vitamin B complex is a generic name for a supplement that contains all eight of the B vitamins. There are also individual supplements that contain only one or a few of the B vitamins, which are vitamin B1 (thiamine), vitamin B2 (riboflavin), vitamin B3 (niacin), vitamin B5 (pantothenic acid), vitamin B6 (pyridoxine), vitamin B7 (biotin), vitamin B9 (folic acid), vitamin B12 (various cobalamins).

All of the individual vitamins that make up vitamin B complex are used for different things in the body, but they are all necessary.

What Are Common Vitamin B Complex Side Effects?

There are a variety of vitamin B complex side effects you should be on the lookout for. That’s because each of the vitamins that make up vitamin B complex have different side effects (known as toxicity) when taken in excess.

Thiamine, taken in excess, can lead to anaphylaxis, however, this is usually only the case with thiamine injections, and it is almost impossible to take this much orally. Riboflavin has no known side effects in humans, and niacin, when taken in doses exceeding the recommended daily allowance, can cause nausea, vomiting or liver toxicity. It may also lead to flushing, as well as headaches.

Vitamin B5, or pantothenic acid, has no known side effects, while pyroxidine, or vitamin B6, can cause neuropathy, dependence in babies, or skin disorders. Vitamin B7 or biotin is also not known to have any adverse side effects, and folic acid or vitamin B9; while it does not have any side effects of its own, can mask the symptoms of vitamin B12 deficiency, which can lead to permanent neurological damage.

Vitamin B12, the final B vitamin, and the final cause of vitamin B complex side effects, can cause a rash similar to acne when taken in excess.

What to Do About Vitamin B Complex Side Effects

The first thing you should do, if you suspect that you are suffering from vitamin B12 side effects, is to identify the particular B vitamin that could be causing your symptoms. Use the list of symptoms above to narrow it down.

Once you have identified the vitamin or vitamins that could be causing your vitamin B12 complex side effects, speak to your doctor. There is a good chance that he or she will recommend that you stop taking a vitamin B complex supplement, and switch to individual supplements.

The good news is that once you stop taking the B vitamin that is causing the problem, you are likely to stop experiencing symptoms.

Include Your Review Below